MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number 178094
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the sleeve of the instrument was damaged.It was reported that the device showed signs of melting.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the sleeve of the device was not fully retracted during use or the tip of the device made contact with conductive irrigation fluid or other conductive material such as metal.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when using electrocautery, ensure that the outer sleeve is fully retracted to expose the tip of the device, as failure to do so may compromise discharge of energy from the electrode.Ensure that the electrode is not in contact with conductive irrigation fluid, as this may compromise discharge of energy from the electrode.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy, the sheath appeared to be melted at the tip.Another device was used to resolve the issue.No patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the sleeve of the instrument was damaged.It was reported that the device showed signs of melting.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the sleeve of the device is not fully retracted during use or\and the tip of the device contacts conductive irrigation fluid or other conductive material such as metal.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when using electrocautery, ensure that the outer sleeve is fully retracted to expose the tip of the device, as failure to do so may compromise discharge of energy from the electrode.Also, when using electrocautery, ensure that the electrode is not in contact with conductive irrigation fluid, as this may compromise discharge of energy from the electrode.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key12307737
Report Number2647580-2021-02740
Device Sequence Number17206487
Product Code GEI
UDI-Device Identifier10884523000917
UDI-Public10884523000917
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number178094
Device Catalogue Number178094
Device Lot NumberP1C1821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight142